Skip to main content Accessibility help
×
Home
Hostname: page-component-564cf476b6-zvgck Total loading time: 0.173 Render date: 2021-06-21T21:04:09.512Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": true, "newCiteModal": false, "newCitedByModal": true, "newEcommerce": true }

A generalization of Ohkawa’s theorem

Published online by Cambridge University Press:  03 April 2014

Carles Casacuberta
Affiliation:
Institut de Matemàtica, Universitat de Barcelona, Gran Via de les Corts Catalanes 585, 08007 Barcelona, Spain email carles.casacuberta@ub.edu
Javier J. Gutiérrez
Affiliation:
Department of Algebra and Topology, Radboud Universiteit Nijmegen, Heyendaalseweg 135, 6525 AJ Nijmegen, The Netherlands email j.gutierrez@math.ru.nl
Jiří Rosický
Affiliation:
Department of Mathematics and Statistics, Masaryk University, Faculty of Science, Kotlářská 2, 61137 Brno, Czech Republic email rosicky@math.muni.cz
Rights & Permissions[Opens in a new window]

Abstract

A theorem due to Ohkawa states that the collection of Bousfield equivalence classes of spectra is a set. We extend this result to arbitrary combinatorial model categories.

Type
Research Article
Copyright
© The Author(s) 2014 

References

Adámek, J. and Rosický, J., Locally presentable and accessible categories, London Mathematical Society Lecture Note Series, vol. 189 (Cambridge University Press, Cambridge, 1994).CrossRefGoogle Scholar
Bousfield, A. K., The Boolean algebra of spectra, Comment. Math. Helv. 54 (1979), 368377.CrossRefGoogle Scholar
Dugger, D. and Isaksen, D. C., Motivic cell structures, Algebr. Geom. Topol. 5 (2005), 615652.CrossRefGoogle Scholar
Dwyer, W. G. and Palmieri, J. H., Ohkawa’s theorem: there is a set of Bousfield classes, Proc. Amer. Math. Soc. 129 (2001), 881886.CrossRefGoogle Scholar
Dwyer, W. G. and Palmieri, J. H., The Bousfield lattice for truncated polynomial algebras, Homology, Homotopy Appl. 10 (2008), 413436.CrossRefGoogle Scholar
Dugger, D., Combinatorial model categories have presentations, Adv. Math. 164 (2001), 177201.CrossRefGoogle Scholar
Dundas, B. I., Röndigs, O. and Østvær, P. A., Motivic functors, Doc. Math. 8 (2003), 489525.Google Scholar
Elmendorf, A. D., Kriz, I., Mandell, M. A. and May, J. P., Rings, modules, and algebras in stable homotopy theory, Mathematical Surveys and Monographs, vol. 47 (American Mathematical Society, Providence, RI, 1997).Google Scholar
Gabriel, P. and Ulmer, F., Lokal präsentierbare Kategorien, Lecture Notes in Mathematics, vol. 221 (Springer, Berlin, 1971).CrossRefGoogle Scholar
Hirschhorn, P. S., Model categories and their localizations, Mathematical Surveys and Monographs, vol. 99 (American Mathematical Society, Providence, RI, 2003).Google Scholar
Hovey, M., Model categories, Mathematical Surveys and Monographs, vol. 63 (American Mathematical Society, Providence, RI, 1999).Google Scholar
Hovey, M. and Palmieri, J. H., The structure of the Bousfield lattice, in Homotopy invariant algebraic structures (Baltimore, 1998), Contemporary Mathematics, vol. 239 (American Mathematical Society, Providence. RI, 1999), 175196.CrossRefGoogle Scholar
Hovey, M., Shipley, B. and Smith, J. H., Symmetric spectra, J. Amer. Math. Soc. 13 (2000), 149208.CrossRefGoogle Scholar
Hu, P., S-modules in the category of schemes, Memoirs of the American Mathematical Society, vol. 161, no. 767 (American Mathematical Society, Providence, RI, 2003).Google Scholar
Iyengar, S. B. and Krause, H., The Bousfield lattice of a triangulated category and stratification, Math. Z. 273 (2013), 12151241.CrossRefGoogle Scholar
Jardine, J. F., Motivic symmetric spectra, Doc. Math. 5 (2000), 445553.Google Scholar
Johnson, D. C. and Wilson, W. S., B P-operations and Morava’s extraordinary K-theories, Math. Z. 144 (1975), 5575.CrossRefGoogle Scholar
Makkai, M. and Paré, R., Accessible categories: the foundations of categorical model theory, Contemporary Mathematics, vol. 104 (American Mathematical Society, Providence, RI, 1989).CrossRefGoogle Scholar
Morel, F. and Voevodsky, V., A1-homotopy theory of schemes, Publ. Math. Inst. Hautes Études Sci. 90 (1999), 45143.CrossRefGoogle Scholar
Neeman, A., The chromatic tower for D (R), Topology 31 (1992), 519532.CrossRefGoogle Scholar
Naumann, N. and Spitzweck, M., Brown representability in A1-homotopy theory, J. K-Theory 7 (2011), 527539.CrossRefGoogle Scholar
Ohkawa, T., The injective hull of homotopy types with respect to generalized homology functors, Hiroshima Math. J. 19 (1989), 631639.Google Scholar
Quillen, D. G., Homotopical algebra, Lecture Notes in Mathematics, vol. 43 (Springer, Berlin, 1967).CrossRefGoogle Scholar
Ravenel, D. C., Complex cobordism and stable homotopy groups of spheres (Academic Press, New York, 1986).Google Scholar
Röndigs, O. and Østvær, P. A., Modules over motivic cohomology, Adv. Math. 219 (2008), 689727.CrossRefGoogle Scholar
Rosický, J., Generalized Brown representability in homotopy categories, Theory Appl. Categ. 14 (2005), 451479.Google Scholar
Rosický, J., On combinatorial model categories, Appl. Categ. Structures 17 (2009), 303316.CrossRefGoogle Scholar
Schwede, S. and Shipley, B., Algebras and modules in monoidal model categories, Proc. Lond. Math. Soc. 80 (2000), 491511.CrossRefGoogle Scholar
Schwede, S. and Shipley, B., Stable model categories are categories of modules, Topology 42 (2003), 103153.CrossRefGoogle Scholar
Stanley, D., Invariants of t-structures and classification of nullity classes, Adv. Math. 224 (2010), 26622689.CrossRefGoogle Scholar
Stevenson, G., An extension of Dwyer’s and Palmieri’s proof of Ohkawa’s theorem on Bousfield classes, Preprint (2011), available at http://www.math.uni-bielefeld.de/∼gstevens.Google Scholar
Sullivan, D., Genetics of homotopy theory and the Adams conjecture, Ann. of Math. (2) 100 (1974), 179.CrossRefGoogle Scholar
Voevodsky, V., $\mathbb{A}^1$-homotopy theory, Proceedings of the International Congress of Mathematicians (ICM, Berlin, 1998), vol. I, Doc. Math., extra volume, 1998, 579–604.Google Scholar
Wolcott, F. L., Variations of the telescope conjecture and Bousfield lattices for localized categories of spectra, Preprint (2013), arXiv:1307.3351.Google Scholar
You have Access
4
Cited by

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

A generalization of Ohkawa’s theorem
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

A generalization of Ohkawa’s theorem
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

A generalization of Ohkawa’s theorem
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *